MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ALL-POLY PATELLA CEMENTED 35 MM DIAMETER; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ALL-POLY PATELLA CEMENTED 35 MM DIAMETER; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products: 42570606401 femur cemented (ps) standard nitrided left size 8 lot# 65405434.42512400510 articular surface fixed bearing (ps) left 10 mm lot# 65321473.42532006701 tibia cemented 5 degree stemmed left size d lot# 65690844.
 
Event or Problem Description
It was reported a patient began experiencing restricted range of motion, persistent pain, walking difficulties, swelling and difficulty performing daily activities approximately seven months post implantation.Between radiographic imaging and assessment, patellar baja, abnormal patellar tracking, and abnormal patellar height was found.The patient was prescribed physical therapy and was referred to neurosurgery for a potential geniculate block.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10.The following sections were corrected: a5, b2, b6, h4.Medical records provided were reviewed and confirmed the reported event.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The additional information received is being investigated.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products: 42570606401 persona femur cemented (ps) std nitrided left size 8 lot# 65405434.42532006701 tibia cemented 5 degree stemmed left size d lot# 65690844.
 
Event or Problem Description
It was reported a patient began experiencing restricted range of motion, persistent pain, walking difficulties, swelling, and difficulty performing daily activities seven months post implantation.Between radiographic imaging and assessment, patellar baja, abnormal patellar tracking, and abnormal patellar height was found.The patient was prescribed physical therapy and was referred to neurosurgery for a potential geniculate block.Symptoms were ongoing with an increasing feeing of locking and instability in the knee.X-rays showed tibial and femoral radiolucency, and a bone scan showed reuptake throughout the knee.The tibial and femoral components were revised one year, one month later due to loosening.Patellar implant remained.Articular surface replaced as a best practice.The study site has minimal information as the revision occurred at an outside facility.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.Additional medical records provided states patient has instability, abnormal patellar tracking with patellar crepitus/clunk, pain, femoral and tibial radiolucency.The notes also confirm that patient underwent revision due to instability and loosening.Complaint was confirmed based on the medical record review.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ALL-POLY PATELLA CEMENTED 35 MM DIAMETER
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18310784
Report Number0002648920-2023-00300
Device Sequence Number12290958
Product Code JWH
UDI-Device Identifier00889024247703
UDI-Public(01)00889024247703(17)280109(10)65762171
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number42540200035
Device Lot Number65762171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer03/19/2024
01/21/2025
06/17/2025
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date03/25/2024
02/11/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceWhite